Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 10, 2004, 1:10 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 1:10 PM CDT (18:10 UTC)
- Expired
- May 10, 2004, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 101808
FFWNEW
LAC103-102100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
110 PM CDT MON MAY 10 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE
* UNTIL 400 PM CDT
* AT 100 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR AND THE
PUBLIC REPORTED VERY HEAVY RAIN FROM 16 MILES NORTH OF PEARL RIVER
TO EDEN ISLE. RADAR ESTIMATES SHOW RAINFALL TOTALS OF 5 TO 8
INCHES IN THE EDEN ISLES AND SOUTHERN SLIDELL ALONG HIGHWAY 11.
STREET FLOODING HAS BEEN REPORTED BY THE SLIDELL POLICE.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3028 8992 3036 8992 3046 8988 3061 8986
3063 8983 3055 8979 3044 8968 3022 8961
3022 8977
$$3 follow-up statements
000 WGUS74 KLIX 101848 FFSNEW LAC103-101950- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 150 PM CDT MON MAY 10 2004 ...A FLASH FLOOD WARNING CONTINUES FOR ST TAMMANY PARISH UNTIL 400 PM CDT... AT 115 PM LAW ENFORCEMENT OFFICIALS REPORTED 2 HOMES FLOODED IN SLIDELL ON SUN VALLEY STREET WITH THIS STORM. SLIDELL POLICE ALSO REPORTED 2 CARS STRANDED BY FLOOD WATERS ON WEST HALL ROAD NEAR CHAMALE COVE. AT 145 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF PEARL RIVER TO EDEN ISLE...STATIONARY. ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES ARE POSSIBLE WITHIN ONE HOUR. LOCATIONS STILL IN THE PATH OF THESE STORMS INCLUDE SLIDELL...PEARL RIVER...EDEN ISLE. & $$
000 WGUS74 KLIX 101928 FFSNEW LAC103-102030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 225 PM CDT MON MAY 10 2004 ...A FLASH FLOOD WARNING CONTINUES FOR ST TAMMANY PARISH UNTIL 400 PM CDT... AT 215 PM LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE STREET FLOODING FROM I-12 SOUTH TO THE LAKE FROM NORTH SHORE MALL IN SLIDELL TO LACOMBE. SOME RURAL AND SECONDARY ROADS MAY BE UNDER WATER. AT 225 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF PEARL RIVER TO 3 MILES WEST OF EDEN ISLE...STATIONARY. ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES ARE POSSIBLE WITHIN ONE HOUR. LOCATIONS STILL IN THE PATH OF THESE STORMS INCLUDE SLIDELL...PEARL RIVER...EDEN ISLE...LACOMBE. & $$
000 WGUS74 KLIX 102005 FFSNEW LAC103-102100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 305 PM CDT MON MAY 10 2004 ...A FLASH FLOOD WARNING CONTINUES FOR EASTERN ST TAMMANY PARISH UNTIL 400 PM CDT. AT 305 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PEARL RIVER TO 4 MILES NORTHWEST OF EDEN ISLE...STATIONARY. STORMS HAVE WEAKENED OVER THE PAST HOUR...BUT RE-INTENSIFICATION WITH ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES IS POSSIBLE. LOCATIONS STILL IN THE PATH OF THESE STORMS INCLUDE SLIDELL...PEARL RIVER...EDEN ISLE...LACOMBE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:00 AM CDT, 10 hours 10 minutes earlier.
Area forecast discussion, May 10, 3:00 AM CDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CDT MON MAY 10 2004 .DISCUSSION... TODAY WILL BE A NORMAL HIT AND MISS SH/TS DAY. WITHOUT DYNAMIC SUPPORT A MORE TYPICAL SUMMER DISTRIBUTION OF TS SHOLD OCCUR. BEING ON THE PERIPHERY OF THE ATLANTIC HIGH WILL GIVE AN OPEN DOOR TO GULF MOISTURE AND SINCE THE HIGH IS FAR ENOUGH AWAY...SUBSIDENCE SHOULDNT CREATE A STRONG CAP WHICH USUALLY KEEPS MOST TCU FROM FORMING INTO TS. SH/TS SHOULD DIE AS THE SUN SETS. TOMORROW WILL BE DIFFERENT. WE WILL STILL HAVE THE SAME MOIST ATMOSPHERE WITH NORMAL DESTABILIZATION DUE TO HEATING BUT SOME DYNAMIC SUPPORT WILL ALSO COME INTO PLAY. WEAK DISTURBANCES ALOFT WILL MOVE ACROSS THE AREA IN THE SUPPORTING SW FLOW. THE UPPER HIGH TO THE SOUTH AND THE UPPER TROUGH OUT WEST WILL CAUSE THE 300MB FLOW TO SPLIT MAINLY ACROSS THE COASTAL BEND OF TX AND LA. THIS WILL ALSO ENHANCE THE CHANCES OF SH/TS OVER THE AREA. THIS TYPE OF SCENARIO STAYS WITH US THROUGH FRIDAY BEFORE TAPPERING OFF. FOR THESE REASONS...WE WILL BE INCREASING POPS FOR TODAY THROUGH FRIDAY AND BRINGING THEM TO LIKELY TOMORROW. WITH TYPICAL AIRMASS TS TODAY...DO NOT EXPECT ANY SEVERITY BESIDES DOWNBURSTING STRONG WINDS. AS SOME DYNAMIC SUPPORT BEGINS TO AID IN DEVELOPMENT AND LIFE OF TS...A FEW MAY BECOME STRONG TO SEVERE. WILL HIGHLITE IN HWO AS WELL. THE MAJOR PROBLEM WILL BE WITH HEAVY RAIN PRODUCING TS AS STEERING WINDS BECOME WEAK AND STORM MOTION BECOMES SLOW(TOWARD NE 10MPH). PWS MOVE INTO THE 1.70+ AREA BY TUESDAY WHICH INDICATES A VERY MOIST ATMOSPHERE SUPPORTING HEAVY RAIN. WITH THE SLOW STORM MOTION AND HEAVY RAIN EXPECTED...SOME SMALL SCALE FLOODING IS A POSSIBILITY. WILL NOT MENTION ANY FLOODING PROBLEMS AT THIS TIME BUT LATER SHIFTS MAY LOOK INTO THIS FURTHER. && .PRELIMINARY POINT TEMP/POPS... MCB 85 64 81 65 / 30 10 50 20 BTR 85 65 80 66 / 30 10 60 30 MSY 85 68 80 69 / 40 20 60 30 GPT 81 69 80 69 / 30 20 60 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 17
Hazardous weather outlook, May 10, 11:00 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON MAY 10 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A DEEP MOIST ATMOSPHERE COUPLED WITH DAYTIME HEATING WILL MAKE WATERSPOUTS POSSIBLE WITH THE STRONGER THUNDERSTORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BECOME STRONG AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:55 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| May 10, 4:05 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
| May 10, 6:35 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 55 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.